Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 15, 2015, 7:31 PM EDT for Franklin County, Massachusetts. It was in force for 47 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2015, 7:31 PM EDT (23:31 UTC)
- Expired
- Aug 15, 2015, 8:18 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Franklin County, MA
The radar
The Boston radar (KBOX), 122 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:40 PM EDT | TSTM WND DMG | Turners Falls, MA | TREE AND WIRES DOWN ON FEDERAL STREET |
| Aug 15, 7:49 PM EDT | TSTM WND DMG | Millers Falls, MA | TREE DOWN ON WEST MINERAL ROAD |
| Aug 15, 7:49 PM EDT | TSTM WND DMG | Millers Falls, MA | TREE DOWN ON WEST MINERAL ROAD. TREE AND WIRES DOWN ON WEST MAIN STREET. |
| Aug 15, 7:55 PM EDT | TSTM WND DMG | Montague, MA | TREE AND WIRES DOWN NEAR 9 DENTON STREET |
| Aug 15, 7:55 PM EDT | TSTM WND DMG | Orange, MA | TREE DOWN ON DANIEL SHAYS HIGHWAY |
| Aug 15, 8:01 PM EDT | TSTM WND DMG | Montague, MA | WIRES DOWN ON BOTH LAKE PLEASANT ROAD AND ADAMS STREET |
| Aug 15, 8:22 PM EDT | TSTM WND DMG | Orange, MA | TREE DOWN ON DANIEL SHAYS HIGHWAY |
| Aug 15, 8:23 PM EDT | TSTM WND DMG | Shutesbury, MA | TREE DOWN ON WEST PELHAM ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS51 KBOX 152331
SVRBOX
MAC011-160030-
/O.NEW.KBOX.SV.W.0083.150815T2331Z-150816T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
731 PM EDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 830 PM EDT
* AT 730 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER MONTAGUE...OR NEAR
GREENFIELD...AND WAS MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...LEVERETT...ERVING...SHUTESBURY...GILL...
NEW SALEM...WENDELL AND WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4260 7226 4258 7227 4258 7228 4254 7227
4241 7245 4257 7264 4267 7253
TIME...MOT...LOC 2330Z 305DEG 11KT 4258 7250
$$
DUNTEN1 follow-up statement
474
WWUS51 KBOX 160018
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT SAT AUG 15 2015
MAC011-160027-
/O.CAN.KBOX.SV.W.0083.000000T0000Z-150816T0030Z/
FRANKLIN MA-
818 PM EDT SAT AUG 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELED.
LAT...LON 4260 7226 4258 7227 4258 7228 4254 7227
4241 7245 4257 7264 4267 7253
TIME...MOT...LOC 0015Z 305DEG 11KT 4250 7234
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:47 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 15, 3:47 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 347 PM EDT SAT AUG 15 2015 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END TONIGHT AS A WEAK COLD FRONT MOVES OFFSHORE. HIGH PRESSURE WILL BRING HUMID AND WARM WEATHER TOMORROW. SUMMER HEAT AND HUMIDITY WILL LIKELY PERSIST INTO NEXT WEEKEND...AS HIGH PRESSURE HOLDS IN PLACE ALONG THE EASTERN SEABOARD. DURING THIS TIME...THERE WILL BE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SERIES OF WEAK FRONTAL DISTURBANCES. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 345 PM UPDATE... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NH AND NORTHERN MASS. THIS IS DUE TO APPROACHING SHORTWAVE FROM NORTHERN NY AS WELL AS LINGERING WAVE INTO COASTAL MAINE/NH. BETWEEN THE TWO OF THESE WAVES IS WHERE THE STORMS HAVE FIRED. ML CAPE VALUES HAVE INCREASED TO 1500-2000 J/KG AND WITH K VALUES ABOVE 34...ANTICIPATE THE STORMS TO CONTINUE THROUGH THE REST OF THE AFTERNOON. BIGGEST THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. PWAT VALUES HAVE INCREASED ABOVE 1.7 INCHES...AND WITH WEAK WINDS ALOFT THESE STORMS WILL BE MOVING AROUND 10 KTS OR LESS. SHEAR VALUES ARE WEAK AS WELL...LESS THAN 20KTS WHICH WILL INHIBIT STORMS TO MAINTAIN THEMSELVES. THESE STORMS WILL BE MORE OF THE POP- UP/PULSE VARIETY WHERE THE OUTFLOW MAY HELP DEVELOP A NEW STORMS. THERE IS THE POTENTIAL FOR TRAINING ALONG THE SURFACE TROUGH/FRONT AS FLOW ALOFT IS PARALLEL WITH THE FRONT. IF THAT IS THE CASE WE MAY NEED TO ISSUE LOCAL FLOOD PRODUCTS LATER THIS AFTERNOON. FLASH FLOOD GUIDANCE IS QUITE HIGH...AROUND 2-3 INCHES WITHIN AN HOURS. THROUGH THE REST OF THE AFTERNOON ANTICIPATE THESE SHOWERS/THUNDERSTORMS TO CONTINUE TO DEVELOP AS SURFACE TROUGH APPROACHES THE REGION. COVERAGE WILL BE SCATTERED WITH HEAVY RAIN AND LIGHTNING BEING THE MAIN THREAT. STILL CANT RULE OUT THE POTENTIAL OF SOME GUSTY WINDS DUE TO INVERTED V PROFILE. HOWEVER WINDS ALOFT ARE ABOUT 20 KTS...SO WE COULD SEE GUSTS NEAR 25 MPH. STILL CONCERN ABOUT THE SOUTH COAST WHICH WILL HAS DRY AIR MOVING IN THE MID-LEVELS WHICH COULD KEEP THEM TOTALLY DRY. THE SEA BREEZE HAS ALSO PUSHED THE MARINE STABLE AIR WELL INTO SOUTHERN RI AND SE MASS. HOWEVER MAY NEED TO WATCH FOR THE POTENTIAL FOR STORMS TO DEVELOP ALONG THE SEA BREEZE BOUNDARY AND TRAIN AS WELL. TONIGHT... LINGERING SHOWERS WITH ISOLATED THUNDER WILL CONTINUE INTO THE EVENING HOURS BEFORE SURFACE TROUGH PUSHES OFFSHORE. OTHERWISE SHOULD BE A FAIRLY QUIET BUT MILD NIGHT WITH TEMPERATURES IN THE MID 60S. THE URBAN CORRIDORS OF BOS AND PVD WILL BE IN THE LOW 70S. DEWPOINTS CONTINUE TO REMAIN IN THE MID TO UPPER 60S AND WITH INCREASE LOW LEVEL MOISTURE FROM RECENT RAINFALL COULD SEE PATCHY FOG DEVELOP. BEST LOCATIONS WILL BE ACROSS LOW-LYING AREAS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... BUILDING HIGH PRESSURE AND MID-LEVEL RIDGE WILL BUILD ACROSS THE REGION TOMORROW. TEMPERATURES WILL BE SIMILAR TO TODAY OR PERHAPS A DEGREE OR TWO WARMER AS 850 MB TEMPS ALOFT WILL BE AROUND 16-17C. THEREFORE BELIEVE HIGH TEMPS WILL WARM INTO THE UPPER 80S TO LOW 90S. COOLER CONDITIONS ALONG THE COASTLINE AS SEA BREEZE DEVELOPS THANKS TO WEAK WINDS ALOFT. BELIEVE THE REGION WILL REMAIN RAIN FREE TOMORROW. HOWEVER CANNOT RULE OUT THE POTENTIAL FOR A POP-UP SHOWER ALONG THE SEA BREEZE CONVERGENCE. KEPT THE FORECAST DRY FOR NOW...WILL LET NEXT SHIFT TAKE A CLOSER LOOK. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * PERIODS OF HOT AND HUMID CONDITIONS FOR A GOOD PORTION OF NEXT WEEK * MAY SEE WIDELY SCATTERED AFTERNOON/EVENING SHOWERS/THUNDERSTORMS MONDAY AFTERNOON THROUGH WEDNESDAY * ANOTHER STRONGER FRONT MAY BEGIN TO APPROACH LATE NEXT WEEK OVERVIEW... LATEST GUIDANCE SUITE REMAINS IN DECENT OVERALL AGREEMENT INTO THE MIDDLE OF NEXT WEEK. AFTER WEDNESDAY THOUGH...SIGNIFICANT TIMING DIFFERENCES ARISE...WHICH IN TURN LEADS TO A LOWER CONFIDENCE FORECAST WITH RESPECT TO TIMING. FOLLOWED A CONSENSUS SOLUTION TO SMOOTH OVER SOME OF THESE DIFFERENCES. HAVE HIGH CONFIDENCE IN THE OVERALL TRENDS. NOT MUCH CHANGE TO THE OVERALL SYNOPTIC PATTERN THROUGH MUCH OF NEXT WEEK. LOTS OF HEAT AND HUMIDITY AS AN AMPLIFIED MID LEVEL TROUGH DEVELOPS OVER THE CENTRAL USA...LEAVING OUR REGION BENEATH A PERSISTENT RIDGE. AT THE SURFACE...A BERMUDA HIGH SHOULD DEVELOP AND ENHANCE THE FLOW OF HEAT AND HUMIDITY INTO OUR REGION. THE HEAT AND HUMIDITY WILL LEAD TO A PERSISTENT PATTERN OF DIURNAL SHOWERS AND THUNDERSTORMS FOR A GOOD PORTION OF NEXT WEEK. THE TROUBLE IS...THERE ARE NOT MANY FOCUSING MECHANISMS EXPECTED NEAR OUR REGION UNTIL LATE NEXT WEEK. IN GENERAL...PLAN FOR THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY ACROSS THE INTERIOR. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /TODAY THROUGH SUNDAY/...HIGH CONFIDENCE. TODAY... VFR. SCATTERED SHOWERS/TSTMS THIS AFTERNOON AND EVENING WILL CREATE BRIEF MVFR-IFR CONDITIONS...WITH THE BEST CHANCE ALONG AND NORTH OF THE MASS PIKE. TONIGHT... VFR. SCATTERED MVFR IN SHOWERS/TSTMS IN THE EVENING DISSIPATING AFTER 04Z. PATCHY MVFR/IFR IN FOG AFTER MIDNIGHT IS POSSIBLE ESP ACROSS LOW LYING REGIONS. SUNDAY...VFR. SEA BREEZES ALONG THE COASTLINE. COULD SEE A ROGUE POP-UP SHOWER ALONG THE SEA BREEZE. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOW CONFIDENCE ON A SEA BREEZE POTENTIAL. SCT SHOWERS/-TSRA POSSIBLE AFTER 21Z. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...MODERATE CONFIDENCE. SUNDAY NIGHT-MONDAY NIGHT...MAINLY VFR. MAY SEE PATCHY FOG DEVELOP ACROSS THE INLAND VALLEYS. WIDELY SCATTERED SHOWERS/ THUNDERSTORMS POSSIBLE ACROSS EAST SLOPES OF BERKSHIRES AND ALONG SOUTH COAST MONDAY AFTERNOON/NIGHT. LOCAL MVFR CONDITIONS POSSIBLE IN ANY CONVECTION. S-SW WIND REMAINS IN PLACE...POSSIBLY GUSTING TO 15-20 KT ALONG SOUTH COAST. WEAK SEABREEZES POSSIBLE ALONG EAST COAST DURING MONDAY. TUESDAY-WEDNESDAY...MAINLY VFR. CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS EACH DAY WITH LOCAL MVFR CIGS/VSBYS. LOCALLY HEAVY RAINFALL ALSO POSSIBLE. PATCHY IFR CONDITIONS IN FOG POSSIBLE DURING OVERNIGHT/EARLY MORNING PERIODS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /TODAY THROUGH SUNDAY/...HIGH CONFIDENCE. A WEAK COLD FRONT APPROACHES THE WATERS EARLY TONIGHT. THIS MAY BRING A FEW SCATTERED SHOWERS THIS EVENING. AREAS OF FOG TONIGHT MAY ALSO PRODUCE POOR VSBYS. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE REST OF THE PERIOD. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... MODERATE TO HIGH CONFIDENCE THROUGH PERIOD. S-SW WINDS CONTINUE THROUGH THIS PERIOD...POSSIBLY GUSTING UP TO 20 KT ACROSS THE SOUTHERN OUTER WATERS AT TIMES. SEAS SHOULD REMAIN BELOW 5 FT. MAY SEE PATCHY LATE NIGHT/EARLY MORNING FOG REDUCING VSBYS EACH DAY ESPECIALLY ALONG SOUTHERN NEAR SHORE WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ003>008. MARINE...NONE. && SYNOPSIS...BELK/DUNTEN NEAR TERM...DUNTEN SHORT TERM...DUNTEN LONG TERM...BELK AVIATION...BELK/DUNTEN MARINE...BELK/DUNTEN
Hazardous weather outlook, Aug 15, 4:11 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EDT SAT AUG 15 2015 CTZ002>004-MAZ002>024-026-RIZ001-002-160815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 411 AM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ003>008-160815- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 411 AM EDT SAT AUG 15 2015 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-160815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 AM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Aug 15, 6:18 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
618 PM EDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL WALTHAM 42.38N 71.24W
08/15/2015 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
&&
BELKSpecial weather statement, Aug 15, 6:26 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
626 PM EDT SAT AUG 15 2015
MAZ013-016-018-152315-
EASTERN NORFOLK-WESTERN NORFOLK-WESTERN PLYMOUTH-
626 PM EDT SAT AUG 15 2015
...STRONG THUNDERSTORM IN NORTHERN BRISTOL...NORTHWESTERN PLYMOUTH
AND EAST CENTRAL NORFOLK COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER AVON...OR OVER RANDOLPH...MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...MILTON...
STOUGHTON...BRIDGEWATER...HINGHAM...CANTON...PEMBROKE...SHARON...
ROCKLAND...ABINGTON...WHITMAN...HANOVER...EAST BRIDGEWATER...
HOLBROOK...NORWELL AND HANSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4198 7090 4209 7108 4210 7109 4214 7117
4222 7112 4217 7092 4216 7092 4217 7090
4215 7084 4213 7083 4212 7081
TIME...MOT...LOC 2225Z 289DEG 18KT 4215 7107
DUNTENSpecial weather statement, Aug 15, 6:55 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 655 PM EDT SAT AUG 15 2015 MAZ005-013>016-152345- SOUTHEAST MIDDLESEX-SUFFOLK-EASTERN NORFOLK-CENTRAL MIDDLESEX COUNTY-WESTERN NORFOLK- 655 PM EDT SAT AUG 15 2015 ...STRONG THUNDERSTORM IN NORTH CENTRAL NORFOLK...SOUTHWESTERN SUFFOLK AND SOUTHEASTERN MIDDLESEX COUNTIES... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NATICK...MOVING EAST AT 10 MPH. SPOTTERS HAVE REPORTED HAIL UP TO THE SIZE OF DIMES...PLUS WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOSTON...QUINCY...NEWTON...FRAMINGHAM...BROOKLINE...NATICK... RANDOLPH...NEEDHAM...NORWOOD...WELLESLEY...MILTON...STOUGHTON... DEDHAM...WALPOLE...CANTON...SHARON...ASHLAND...WESTWOOD...HOLLISTON AND WAYLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES. && LAT...LON 4221 7144 4234 7140 4233 7106 4212 7109 TIME...MOT...LOC 2254Z 278DEG 10KT 4228 7133 DUNTEN
Special weather statement, Aug 15, 6:56 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
656 PM EDT SAT AUG 15 2015
MAZ013-016-018-019-152345-
EASTERN NORFOLK-EASTERN PLYMOUTH-WESTERN NORFOLK-WESTERN PLYMOUTH-
656 PM EDT SAT AUG 15 2015
...STRONG THUNDERSTORM IN NORTHERN PLYMOUTH AND NORTHEASTERN NORFOLK
COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BRAINTREE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...MARSHFIELD...
HINGHAM...SCITUATE...PEMBROKE...ROCKLAND...ABINGTON...DUXBURY...
WHITMAN...HANOVER...HOLBROOK...NORWELL...HULL...HANSON...COHASSET AND
AVON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4211 7106 4229 7102 4226 7097 4229 7095
4225 7096 4227 7093 4225 7088 4229 7088
4226 7087 4227 7083 4224 7077 4225 7077
4220 7072 4220 7071 4217 7072 4217 7073
4209 7064 4205 7066 4204 7064
TIME...MOT...LOC 2255Z 267DEG 14KT 4219 7098
DUNTENSpecial weather statement, Aug 15, 7:21 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT SAT AUG 15 2015
MAZ013-016-018-160000-
EASTERN NORFOLK-WESTERN NORFOLK-WESTERN PLYMOUTH-
721 PM EDT SAT AUG 15 2015
...STRONG THUNDERSTORM IN NORTHERN BRISTOL...NORTHWESTERN PLYMOUTH
AND EAST CENTRAL NORFOLK COUNTIES...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HOLBROOK...OR NEAR RANDOLPH...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...MILTON...
STOUGHTON...HINGHAM...CANTON...SHARON...ROCKLAND...ABINGTON...
WHITMAN...HANOVER...EAST BRIDGEWATER...HOLBROOK...WEST BRIDGEWATER
AND AVON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4218 7092 4216 7092 4217 7090 4215 7088
4215 7087 4202 7095 4208 7108 4209 7108
4209 7110 4212 7117 4223 7110
TIME...MOT...LOC 2321Z 295DEG 15KT 4214 7102
DUNTENSpecial weather statement, Aug 15, 7:22 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
722 PM EDT SAT AUG 15 2015
MAZ003-160000-
EASTERN FRANKLIN-
722 PM EDT SAT AUG 15 2015
...STRONG THUNDERSTORM IN NORTHWESTERN WORCESTER AND NORTHEASTERN
FRANKLIN COUNTIES...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER GILL...OR NEAR GREENFIELD...MOVING EAST
AT 10 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...ATHOL...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...SHELBURNE...LEVERETT...ERVING...
SHUTESBURY...GILL...NEW SALEM...WENDELL...WARWICK AND LEYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4258 7227 4256 7227 4242 7240 4242 7241
4255 7267 4257 7264 4258 7265 4263 7264
4265 7262 4265 7259 4268 7259 4271 7256
TIME...MOT...LOC 2322Z 309DEG 9KT 4260 7252
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:20 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Aug 15, 2:22 PM EDT | Special Weather Statement | BOX | Hampden | 38 min |
| Aug 15, 3:47 PM EDT | Special Weather Statement | BOX | Plymouth | 43 min |
| Aug 15, 4:42 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Aug 15, 5:00 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 60 min |
| Aug 15, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 53 min |
| Aug 15, 5:53 PM EDT | Special Weather Statement | BOX | Middlesex | 52 min |
| Aug 15, 6:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Aug 15, 6:26 PM EDT | Special Weather Statement | BOX | Norfolk | 49 min |
| Aug 15, 6:55 PM EDT | Special Weather Statement | BOX | Norfolk | 50 min |
| Aug 15, 6:56 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 15, 7:02 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 33 min |
| Aug 15, 7:06 PM EDT | Areal Flood Warning | BOX | Middlesex, Norfolk | 6 hr |
| Aug 15, 7:21 PM EDT | Special Weather Statement | BOX | Norfolk | 39 min |
| Aug 15, 7:22 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Aug 15, 7:33 PM EDT | Special Weather Statement | BOX | Hampshire | 42 min |
| Aug 15, 7:58 PM EDT | Special Weather Statement | BOX | Norfolk | 47 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.